Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 204, NWS Lubbock, TX

June 7, 2021Bailey County, Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 7, 2021, 9:18 PM CDT for Bailey County, Parmer County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 9:18 PM CDT (02:18 UTC)
Expired
Jun 7, 2021, 9:58 PM CDT
In force
40 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bailey County, TX, Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 91 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1124 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2448 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

783 
WUUS54 KLUB 080218
SVRLUB
TXC017-369-080315-
/O.NEW.KLUB.SV.W.0204.210608T0218Z-210608T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
918 PM CDT Mon Jun 7 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northeastern Bailey County in northwestern Texas...
  Southeastern Parmer County in the Panhandle of Texas...

* Until 1015 PM CDT.

* At 918 PM CDT, a severe thunderstorm was located near Oklahoma
  Lane, or 10 miles northwest of Muleshoe, moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Muleshoe, Lazbuddie, Oklahoma Lane and Progress. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3453 10268 3456 10253 3431 10253 3431 10261
      3423 10262 3419 10283 3442 10290
TIME...MOT...LOC 0218Z 256DEG 10KT 3435 10282 

HAIL...1.00IN
WIND...60MPH
 
$$

55
3 follow-up statements
613 
WWUS54 KLUB 080235
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
935 PM CDT Mon Jun 7 2021

TXC017-369-080315-
/O.CON.KLUB.SV.W.0204.000000T0000Z-210608T0315Z/
Bailey TX-Parmer TX-
935 PM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN BAILEY AND SOUTHEASTERN PARMER COUNTIES...

At 935 PM CDT, a severe thunderstorm was located 6 miles northeast of
Progress, or 9 miles north of Muleshoe, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Muleshoe and Lazbuddie. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3448 10265 3456 10253 3431 10253 3431 10261
      3423 10262 3419 10283 3425 10282 3437 10277
TIME...MOT...LOC 0235Z 256DEG 10KT 3436 10276 

HAIL...1.00IN
WIND...60MPH
 
$$

55
494 
WWUS54 KLUB 080252
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
952 PM CDT Mon Jun 7 2021

TXC017-369-080315-
/O.CON.KLUB.SV.W.0204.000000T0000Z-210608T0315Z/
Bailey TX-Parmer TX-
952 PM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN BAILEY AND SOUTHEASTERN PARMER COUNTIES...

At 952 PM CDT, a severe thunderstorm was located 5 miles west of
Lazbuddie, or 9 miles north of Muleshoe, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Muleshoe and Lazbuddie. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3441 10261 3445 10253 3431 10253 3431 10261
      3423 10262 3421 10272 3427 10272 3434 10271
TIME...MOT...LOC 0252Z 256DEG 10KT 3437 10270 

HAIL...1.00IN
WIND...60MPH
 
$$

55
142 
WWUS54 KLUB 080258
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
958 PM CDT Mon Jun 7 2021

TXC017-369-080308-
/O.CAN.KLUB.SV.W.0204.000000T0000Z-210608T0315Z/
Bailey TX-Parmer TX-
958 PM CDT Mon Jun 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BAILEY AND
SOUTHEASTERN PARMER COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However gusty winds are still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Texas.

LAT...LON 3441 10261 3445 10253 3431 10253 3431 10261
      3423 10262 3421 10272 3427 10272 3434 10271
TIME...MOT...LOC 0257Z 256DEG 10KT 3437 10268 

$$

55

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:22 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 7, 6:22 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
622 PM CDT Mon Jun 7 2021

.AVIATION...
Isolated thunderstorms are still possible this evening at all TAF
sites moving in from the west. However, confidence is decreasing
in any storm to affect a specific terminal. Low CIGS are possible
at all TAF sites on Tuesday morning but chances are too low at the
moment to mention in the TAF.

&&

.PREV DISCUSSION... /issued 245 PM CDT Mon Jun 7 2021/

SHORT TERM...
Near-term thunderstorm initiation remains possible this afternoon,
likely before 00Z, across the western part of the forecast area. An
upper level ridge is in place over New Mexico northward over
Colorado with a west-northwest flow over the southern High Plains.
At the surface, a rather diffuse wind field is in place across the
forecast area with winds much lighter and more variable in direction
than previously anticipated. However, that isn't keeping very rich
low level moisture from advecting into the southeastern corner of
the forecast area where dew points have climbed into the middle 70s.
That robust low level moisture will result in plenty of CAPE this
afternoon and evening with sfc-based CAPE values in excess of 4000
J/kg progged for a good portion of the eastern half of the forecast
area. However, initiation is more likely to the west; while surface
convergence is basically non-existent, models are pretty consistent
with a band of moisture convergence in the 850-700 mb layer in the
gradient on the western side of the low-mid level moisture axis in
place across the forecast area, and it is in this axis of moisture
convergence that the CAM's and WRF-NAM convect in later this
afternoon. Shear is far from strong but with moderate CAPE in the
initiation area and more robust instability to the east, shear should
be adequate for some organization supporting the CAM's majority
solution of one or two fairly compact MCS(s) moving east to west
across a portion of the forecast area this afternoon. Have bumped up
PoPs to account, but still keeping them in a range from 20-40
percent through the evening at which point any MCS should move east
of the forecast area.

A repeat of thunderstorm development is looking unlikely on Tuesday.
The ridge over New Mexico is progged to move eastward over the
forecast area with increasing mid level temperatures and increasing
subsidence. Still, the dryline/surface trough look to be much
sharper Tuesday afternoon with stronger surface convergence along it
than we are seeing today. Forecast temperatures remain just below
convective temperatures as well. The main caveat will be if
temperatures rise higher than currently expected, the odds of
overcoming the cap increase. Regarding temperatures, progged
thicknesses increases (and accounting for delta in wind direction
and surface moisture levels) support highs about 3-4 degrees warmer
than today, in line with MOS values and a couple of degrees lower
than previously forecast.

LONG TERM...

No major changes to the forecast this afternoon. The long term
continues to focus on the hot high temperatures expected for much of
the week ahead all thanks to a ridge building overhead and deep
southwesterly surface flow. Mid week, 100 degree daily max
temperatures will be common across the area. Thursday will be the
warmest day of the week as high temperatures edge near heat advisory
levels across the southern South Plains. Overnight lows will fall
into the mid 60s to low 70s each night.

A relief from the triple digits comes Friday into the weekend as a
cold front moves through the area. As this occurs the upper ridge
will high drift to the NW and as our surface flow turns SE. This
will allow for some moisture advection over the area. Although we
will still see hot weather over the weekend, moisture trapped under
the ridge could create rain showers and thunderstorms each
afternoon/evening. Thus, we have accepted the NBM slight chance
PoPs.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

01
Hazardous weather outlook, Jun 7, 11:15 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1115 AM CDT Mon Jun 7 2021

TXZ021>044-081615-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1115 AM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Isolated to scattered thunderstorms may develop near the Texas-New
Mexico state line this afternoon. Should they form, these storms
will move east through the evening hours, possibly organizing into a
line of storms later this evening. The strongest storms will be
capable of producing hail to the size of ping pong balls, wind gusts
to 70 mph, and localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A risk of severe weather exists on Friday, Saturday, and Sunday
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon into tonight.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:30 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer60 min
Jun 7, 9:13 PM CDTBlowing Dust AdvisoryLUBBriscoe, Castro, Floyd, Hale, Lamb, Swisher107 min
Jun 7, 10:29 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher61 min
Jun 7, 11:07 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Swisher23 min
Jun 7, 11:25 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock, Motley65 min
Jun 8, 1:00 AM CDTSpecial Weather StatementLUBCrosby30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.